Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 340, NWS North Platte, NE

August 9, 2010Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2010, 8:03 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2010, 8:03 PM MDT (02:03 UTC)
Expired
Aug 9, 2010, 8:45 PM MDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Deuel County, NE, Garden County, NE

The radar

The Cheyenne radar (KCYS), 189 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:20 PM MDTHAIL 1.54 W Chappell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 5:26 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KLBF 100203
SVRLBF
NEC049-069-100245-
/O.NEW.KLBF.SV.W.0340.100810T0203Z-100810T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 PM MDT MON AUG 9 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 845 PM MDT

* AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAPPELL...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAPPELL AROUND 810 PM MDT.
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD AROUND 845 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4105 10262 4122 10262 4132 10258 4135 10224
      4099 10238 4099 10262 4100 10263 4104 10263
TIME...MOT...LOC 0203Z 189DEG 21KT 4106 10252
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
2 follow-up statements
855 
WWUS53 KLBF 100217
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT MON AUG 9 2010

NEC049-069-100245-
/O.CON.KLBF.SV.W.0340.000000T0000Z-100810T0245Z/
DEUEL NE-GARDEN NE-
817 PM MDT MON AUG 9 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
GARDEN AND WESTERN DEUEL COUNTIES UNTIL 845 PM MDT...

AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHAPPELL...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL GARDEN AND WESTERN DEUEL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4105 10262 4122 10262 4132 10258 4135 10224
      4099 10238 4099 10262 4100 10263 4104 10263
TIME...MOT...LOC 0217Z 187DEG 12KT 4110 10252
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
739 
WWUS53 KLBF 100248
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT MON AUG 9 2010

NEC049-069-100257-
/O.EXP.KLBF.SV.W.0340.000000T0000Z-100810T0245Z/
DEUEL NE-GARDEN NE-
848 PM MDT MON AUG 9 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARDEN AND
WESTERN DEUEL COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4105 10262 4122 10262 4132 10258 4135 10224
      4099 10238 4099 10262 4100 10263 4104 10263
TIME...MOT...LOC 0217Z 187DEG 12KT 4110 10252

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:00 PM MDT, 5 hours 3 minutes earlier.

Area forecast discussion, Aug 9, 3:00 PM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT MON AUG 9 2010

.SYNOPSIS...
UPPER LEVEL RIDGE CENTERED OVER THE SE CONUS...WITH A TROF DIGGING
INTO THE PAC NW. THIS PLACES THE HIGH PLAINS IN SOUTHWEST FLOW. A
SHORT WAVE TROF IS CROSSING THE ROCKIES THIS AFTERNOON...WITH
CONTINUING WARM MOIST AIR AHEAD OF IT...ACROSS THE PLAINS. AT THE
SURFACE A NEARLY STATIONARY EAST/WEST BOUNDARY CONTINUES NEAR THE
NEB/KS BORDER.

&&

.SHORT TERM...
FORECAST CONCERNS FOCUS ON POPS/PRECIP AMOUNT TONIGHT...THEN HEAT
FOR MID WEEK. MAIN TROF ANALYZED ON H20 VAPOR IMAGERY CROSSING THE
ROCKIES ATM...WILL CONTINUE TO TREK NE TOWARDS THE CWA. AHEAD OF
THE TROF IS RICH MOISTURE WITH DEW PTS IN THE 60S AND LOW
70S...ALONG WITH TEMPS IN THE 80S TO LOWER 90S. THIS COMBINES WITH
SOME STEEP LAPSE RATES TO PRODUCE CAPE VALUES GREATER THAN 3K J/KG
BASED ON LATEST LAPS DATA. ALSO SEEING A WIND SHIFT LINE AND SOME
CONVERGENCE ACROSS THE EASTERN PANHANDLE OF NEB. THIS BOUNDARY
AND RICH MOISTURE HAS ALLOWED FOR SOME ISOLD STORMS TO DEVELOP
ALREADY. EXPECT THIS ACTIVITY TO CONTINUE AND INCREASE IN COVERAGE
WHEN THE MAIN TROF ARRIVES. SOME SEVERE WEATHER IS POSSIBLE
ALTHOUGH WITH A WEAKLY SHEERED ENVIRONMENT PRESENT NOT EXPECTING A
MAJOR OUTBREAK. MAIN THREAT IS FOR WINDS AND HAIL...HOWEVER NEAR
THE BOUNDARY...WHICH IS BEGINNING TO LIFT NORTH AS A WARM FRONT
TOWARDS THE I80 CORRIDOR...AN ISOLD TOR CANNOT BE RULED OUT.
OVERNIGHT THE STORMS EXPECTED TO CONGEAL INTO A COMPLEX. WITH PW/S
NEARING 2 INCHES...EXPECT SOME HEAVY RAIN. PLACEMENT OF THE
COMPLEX VARIES BY THE DIFFERENT MODELS FROM WESTERN...TO CENTRAL
NEB. IF THE TRACK GOES MORE CENTRAL...THEN PORTIONS OF N CENTRAL
WILL NEED TO BE WATCHED CAREFULLY FOR FLASH FLOODING.

WARM FRONT EXPECTED TO PUSH NORTHEAST AS RIDGE RETROGRADES WEST.
THIS WILL PUSH ACTIVITY MAINLY TO THE NORTH AND PUT WESTERN AND
N CENTRAL NEB BACK IN MORE ZONAL FLOW. AFTER SOME LINGERING
CHANCES TOMORROW...WAVE SLIDES EAST AND THE HEAT TURNS ON. BY
WED AND THURS...HIGHS PUSH IN THE MID AND UPPER 90S. UPPER LEVEL
DISTURBANCES SHOULD PUSH ACROSS TO THE NORTH WITH MOST OF THE CWA
DRY...AS NEXT COLD FRONT DIPS INTO THE PAC NORTHWEST FOR THURS.

.LONG TERM...
MED RANGE OPERATIONAL AND ENSEMBLE GUIDANCE IN MUCH BETTER AGREEMENT
THAN 24 HOURS AGO...THOUGH SCENARIO WITH RETROGRADING NW TROF INTO
REX PATTERN HAS BEEN SQUASHED. COOL DOWN FOR THE CWA AND ADJACENT
PLAINS LOOKING BETTER WITH LARGE SCALE TROF DROPPING FROM THE HIGH
LATITUDES INTO NC CONUS THIS WEEKEND. FRIDAY STILL THE MOST
PROBLEMATIC WITH TIMING OF THE INITIAL COLD FRONT THROUGH THE HIGH
PLAINS INTO THE MO VALLEY REGION. GFS MOST DRASTIC CHANGE FROM 24
HOURS AGO...BUT IS STILL ON THE SLOWER SIDE OF MODEL GROUPINGS. THE
FASTER SOLN WOULD DROP TEMPERATURES ON FRIDAY WELL INTO THE 80S WITH
ISENTROPIC LIFT AIDING IN AFTERNOON CONVECTION FRIDAY AS WELL.
FAVORED SOLN FROM HPC IS WITH THE FASTER SOLN BACKED UP BY ENSEMBLE
GROUPINGS AND TWEAKED FORECAST DOWN A FEW DEGREES FOR FRIDAY
ADJUSTED WINDS FOR AN AFTERNOON FROPA. MAY BE SOME DAY 2 FROPA
UPSLOPE PCPN IN THE SOUTHWEST ON SATURDAY...BUT OTHERWISE A COOLER
AND DRIER FORECAST...ESPECIALLY HUMIDITY WISE...WILL BE ON TAP.

&&

.AVIATION...
CONVECTION BLOOMING ACROSS THE HIGH PLAINS THIS AFTERNOON AND THIS
TREND SHOULD CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS.
CONFIDENCE HIGHEST FOR A THUNDERSTORM IN VCNTY OF KLBF TERMINAL
TOWARD THE MIDDLE TO LATE EVENING HOURS...WITH LESS CONFIDENCE OF A
STORM IN VCNTY OF KVTN HAVE ONLY PLACE A PROB 30 GROUP. THESE STORMS
WILL ALL HAVE THE CAPABILITY OF PRODUCING LOWERED FLIGHT CONDITIONS
IN HEAVY RAIN...POSSIBLY SMALL HAIL AND DANGEROUS WIND CONDITIONS.
THE CONVECTIVE ACTIVITY MAY PERSIST IN THE VCNTY OF THE KLBF
TERMINAL WELL INTO THE EARLY MORNING HOURS. VFR CONDITIONS ARE
EXPECTED BY SUNRISE ACROSS THE REGION...THOUGH HEAVY RAINFALL MAY
LEAD TO LIGHT FOG FORMATION IN THE PLATTE RIVER VALLEY AS WINDS
BECOME LIGHT AND VARIABLE TOMORROW MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/SHORT TERM...MASEK
LONG TERM/AVIATION...13
Hazardous weather outlook, Aug 9, 2:51 PM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT MON AUG 9 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-102100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT MON AUG 9 2010 /251 PM MDT MON AUG 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING
HOURS. MODERATE INSTABILITY IS IN PLACE WHICH WILL ALLOW MANY OF THESE
STORMS TO PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO
50 MPH. LOWER AND MIDDLE WIND FIELDS ARE ONLY MARGINAL FOR SEVERE
WEATHER PRODUCTION AND ONLY A FEW STORMS ARE EXPECTED TO PRODUCE
DAMAGING WIND GUSTS AND LARGER HAIL. THIS AREA LOOKS TO BE LIMITED
TO AREAS WEST OF HIGHWAY 83 THIS EVENING. THUNDERSTORM COVERAGE
IS EXPECTED TO EXPAND ACROSS THE SANDHILLS AND NORTH CENTRAL
NEBRASKA OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY
THREAT...THOUGH A FEW STORMS WILL BE CAPABLE OF SMALL HAIL AND 40
MPH WIND GUSTS. LOCALIZED FLOODING MAY BE POSSIBLE IN AREAS THAT
RECEIVED HEAVY RAINFALL OVER THE PAST 24 HOURS...MAINLY ALONG AND
EAST OF HIGHWAY 183 IN NORTH CENTRAL NEBRASKA...WITH NORTHERN HOLT
COUNTY BEING MOST FAVORABLE FOR EXCESSIVE RUNOFF OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY EAST OF A LINE FROM SPRINGVIEW
TO CURTIS. A STRONG TO SEVERE STORM IS POSSIBLE OVER BOYD...HOLT
AND WHEELER COUNTIES.

THUNDERSTORMS ARE POSSIBLE THURSDAY...THURSDAY NIGHT AND FRIDAY
NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Special weather statement, Aug 9, 5:00 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT MON AUG 9 2010

NEZ058-092345-
PERKINS NE-
500 PM MDT MON AUG 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 545
PM MDT...

AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRANT...MOVING NORTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
WILD HORSE SPRING AROUND 505 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Local storm report, Aug 9, 5:56 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HEAVY RAIN       1 W ELLSWORTH           42.06N 102.31W
08/09/2010  M1.50 INCH       SHERIDAN           NE   PUBLIC

            MEMBER OF GENERAL PUBLIC MEASURED 1.50 INCHES OF RAINFALL
            SINCE 600 PM CDT.

0654 PM     HEAVY RAIN       ELLSWORTH               42.06N 102.29W
08/09/2010  M2.00 INCH       SHERIDAN           NE   PUBLIC

            MEMBER OF THE PUBLIC WENT OUTSIDE AND MEASURED 2.00
            INCHES OF RAIN THAT HAS OCCURRED SINCE 600 PM CDT.

&&

CARMEL
Local storm report, Aug 9, 6:57 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HEAVY RAIN       10 NNE ELLSWORTH        42.19N 102.21W
08/09/2010  M2.00 INCH       SHERIDAN           NE   PUBLIC

&&

CARMEL
Local storm report, Aug 9, 7:08 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HEAVY RAIN       ELLSWORTH               42.06N 102.29W
08/09/2010  M1.68 INCH       SHERIDAN           NE   CO-OP OBSERVER

            STORM TOTAL RAINFALL THROUGH 800 PM CDT HAD BEEN 1.68
            INCHES.

&&

CARMEL
Special weather statement, Aug 9, 7:21 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT MON AUG 9 2010

NEZ094-100200-
WESTERN CHERRY NE-
721 PM MDT MON AUG 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL
800 PM MDT...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF MOTHER LAKE...OR 34 MILES WEST OF
MULLEN...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...
  INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...
  ROUND LAKE...
  HIGHWAY 61 MILE MARKER 170...
  HIGHWAY 61 MILE MARKER 190...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:17 PM MDTSevere Thunderstorm WarningLBFChase43 min
Aug 9, 9:26 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith49 min
Aug 9, 9:35 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant40 min
Aug 9, 10:25 PM MDTSevere Thunderstorm WarningLBFArthur, Grant50 min
Aug 9, 10:43 PM MDTSevere Thunderstorm WarningLBFHooker, Lincoln, McPherson47 min
Aug 9, 11:01 PM MDTSevere Thunderstorm WarningLBFLincoln44 min
Aug 9, 11:18 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Logan, McPherson, Thomas42 min
Aug 9, 11:58 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas32 min
Aug 10, 3:00 AM MDTFlash Flood WarningLBFCherry6 hr
Aug 10, 8:44 AM MDTAreal Flood AdvisoryLBFCherry19 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.